MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7576301
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was pre-operatively diagnosed with spondylolisthesis(l4-5), stenosis(l5-s1) and underwent transforaminal lumbar interbody fusion at l4-s1.During surgery, the multi-level reduction extenders were being used to place screws at l4, l5, and s1.While reducing, the l5 extender disengaged from the saddle of the screw.At this point, a cannulated screwdriver was connected and the extender and the screw were removed.Reduction continued until the l4 extender disengaged.Again the extender and the screw were removed and replaced in the l4 body.The surgeon then decided not to reduce the l4 screw.The rod and set screws were placed in an open fashion.The products came in contact with the patient.No patient complications were reported as a result of the event.
 
Additional Manufacturer Narrative
Product analysis: a visual review confirmed that there were witness marks on two of the inner sleeves were it appeared that the screw dislodged.A functional review of all the sleeves with some sample bone screws was conducted and the events of the complaint could not be recreated.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7302181
Report Number1030489-2018-00291
Device Sequence Number16475882
Product Code KWP
UDI-Device Identifier00613994235589
UDI-Public00613994235589
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K063417
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7576301
Device Lot NumberSV15D002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2018
Initial Date Received by Manufacturer 02/06/2018
Supplement Date Received by Manufacturer04/20/2018
Initial Report FDA Received Date02/28/2018
Supplement Report FDA Received Date05/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR